MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17471
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: as reported, the complaint device was positioned and instilled with 1.5ml of sterile saline when balloon leakage was discovered.Another device was used to successfully complete the procedure.No adverse events were reported.A review of complaint history, device history record, instructions for use, quality controls, and a visual inspection were conducted during the investigation.A visual inspection of the complaint device confirmed the catheter was returned in a used condition.The length of catheter was 29.5cm.The balloon was confirmed ruptured and torn.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records found one related complaint associated with the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.The instructions for use (ifu) included with this device provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." cook has concluded that unintended user error likely contributed to this incident.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue our monitoring of similar complaints.
 
Event or Problem Description
It was initially reported, during a hysterosalpingogram (hsg), using a cook silicone balloon hysterosalpingography injection catheter, the device was inflated with 1.5ml of sterile saline when the user discovered the balloon was leaking.A new device was used to complete this difficult procedure.The patient did not have any discomfort persisting after the examination.Additional information was received 05jun2020: the balloon was leaking near the side port.The physician advised, sometimes it was difficult to inject the contrast, making the procedure difficult.The device was returned on 11jun2020 and inspection of the device found the balloon was ruptured.No adverse events have been reported as a result of the alleged malfunction.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10190043
Report Number1820334-2020-01179
Device Sequence Number10984585
Product Code HES
UDI-Device Identifier00827002174719
UDI-Public(01)00827002174719(17)221028(10)10110203
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model NumberG17471
Device Catalogue NumberJ-CHSG-703001
Device Lot Number10110203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight54